Alert archive / Kansas / Red Flag Warnings in 2023
Red Flag Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 31, 2023, 12:15 AM CDT for 6 counties in Kansas. It took effect at Apr 1, 2023, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2023, 12:15 AM CDT (05:15 UTC)
- In effect from
- Apr 1, 2023, 12:00 PM CDT
- Expired
- Apr 1, 2023, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736 WWUS83 KDDC 310515 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1215 AM CDT Fri Mar 31 2023 KSZ061-062-074-075-084-085-010200- /O.NEW.KDDC.FW.W.0011.230401T1700Z-230402T0200Z/ /O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1215 AM CDT Fri Mar 31 2023 /1115 PM MDT Thu Mar 30 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Saturday. * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...Friday: West to northwest 25 to 40 mph with gusts up to 55 mph. Saturday: South winds 15 to 25 mph and around 30 mph. * RELATIVE HUMIDITY...As low as 8 percent Friday. 10 to 15 percent Saturday. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043>046-063>066-076>081-086>090-010200- /O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/ Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Haskell-Gray- Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche-Barber- 1215 AM CDT Fri Mar 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043 AND 044... * AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
7 follow-up statements
864 WWUS83 KDDC 311442 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 942 AM CDT Fri Mar 31 2023 KSZ030-031-312245- /O.EXA.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/ Trego-Ellis- 942 AM CDT Fri Mar 31 2023 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030 AND 031... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 9 PM CDT this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego and Fire Weather Zone 031 Ellis. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061-062-074-075-084-085-312245- /O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/ /O.CON.KDDC.FW.W.0011.230401T1700Z-230402T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 942 AM CDT Fri Mar 31 2023 /842 AM MDT Fri Mar 31 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...West 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043>046-063>066-076>081-086>090-312245- /O.CON.KDDC.FW.W.0009.230331T1700Z-230401T0200Z/ Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Haskell-Gray- Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche-Barber- 942 AM CDT Fri Mar 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043, 044, 045, 046, 063, 064, 065, 066, 076, 077, 078, 079, 080, 081, 086, 087, 088, 089, AND 090... * AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
173 WWUS83 KDDC 312014 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 314 PM CDT Fri Mar 31 2023 KSZ061-062-074-075-084-085-011245- /O.CON.KDDC.FW.W.0009.000000T0000Z-230401T0200Z/ /O.CON.KDDC.FW.W.0011.230401T1700Z-230402T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 314 PM CDT Fri Mar 31 2023 /214 PM MDT Fri Mar 31 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-063>066-076>081-086>090-010200- /O.CON.KDDC.FW.W.0009.000000T0000Z-230401T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche- Barber- 314 PM CDT Fri Mar 31 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030 AND 031... * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
065 WWUS83 KDDC 010153 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 853 PM CDT Fri Mar 31 2023 KSZ061-062-074-075-084-085-011200- /O.EXP.KDDC.FW.W.0009.000000T0000Z-230401T0200Z/ /O.CON.KDDC.FW.W.0011.230401T1700Z-230402T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 853 PM CDT Fri Mar 31 2023 /753 PM MDT Fri Mar 31 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-063>066-076>081-086>090-010300- /O.EXP.KDDC.FW.W.0009.000000T0000Z-230401T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche- Barber- 853 PM CDT Fri Mar 31 2023 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, 063, 064, 065, 066, 076, 077, 078, 079, 080, 081, 086, 087, 088, 089, AND 090... Humidity values were increasing slowly this Friday evening across southwest Kansas and as a result the red flag warning will be allowed to expire. South of the Arkansas river near critical fire weather conditions will still be possible through 11pm CDT. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
025 WWUS83 KDDC 010406 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1106 PM CDT Fri Mar 31 2023 KSZ061-062-074-075-084-085-020200- /O.CON.KDDC.FW.W.0011.230401T1700Z-230402T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1106 PM CDT Fri Mar 31 2023 /1006 PM MDT Fri Mar 31 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fire could become quickly out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
426 WWUS83 KDDC 011725 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1225 PM CDT Sat Apr 1 2023 ...Elevated to Critical Fire Danger Saturday Afternoon and Evening... KSZ061-062-074-075-084-085-020200- /O.CON.KDDC.FW.W.0011.000000T0000Z-230402T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1225 PM CDT Sat Apr 1 2023 /1125 AM MDT Sat Apr 1 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
751 WWUS83 KDDC 011919 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 219 PM CDT Sat Apr 1 2023 ...Elevated to Critical Fire Danger Saturday Afternoon and Evening... ...Critical Fire Danger Far Southwest Kansas Monday Afternoon... KSZ074-084-085-021200- /O.NEW.KDDC.FW.A.0010.230403T1800Z-230404T0200Z/ /O.CON.KDDC.FW.W.0011.000000T0000Z-230402T0200Z/ Stanton-Morton-Stevens- 219 PM CDT Sat Apr 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 084, AND 085... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ061-062-075-020200- /O.CON.KDDC.FW.W.0011.000000T0000Z-230402T0200Z/ Hamilton-Kearny-Grant- 219 PM CDT Sat Apr 1 2023 /119 PM MDT Sat Apr 1 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny and Fire Weather Zone 075 Grant. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
502 WWUS83 KDDC 020155 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 855 PM CDT Sat Apr 1 2023 ...Critical Fire Danger Far Southwest Kansas Monday Afternoon... KSZ074-084-085-021215- /O.EXP.KDDC.FW.W.0011.000000T0000Z-230402T0200Z/ /O.CON.KDDC.FW.A.0010.230403T1800Z-230404T0200Z/ Stanton-Morton-Stevens- 855 PM CDT Sat Apr 1 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 084, AND 085... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 084, AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any ignition will have the potential to exhibit extreme fire behavior, and burn out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ061-062-075-020300- /O.EXP.KDDC.FW.W.0011.000000T0000Z-230402T0200Z/ Hamilton-Kearny-Grant- 855 PM CDT Sat Apr 1 2023 /755 PM MDT Sat Apr 1 2023/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, AND 075... Critical fire weather conditions are no longer expected. As a result the red flag warning will be allowed to expire at 9pm CDT. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 30, 11:08 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 30, 11:08 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1108 PM CDT Thu Mar 30 2023 ...updated aviation... .SHORT TERM...(This evening through Friday night) Issued at 334 PM CDT Thu Mar 30 2023 A blowing dust warning was issued this afternoon for far western Kansas for areas west of the dry line. As an upper level disturbance passes, strong south winds will subside somewhat tonight and then shift to the west and northwest Friday morning and increase to 30-35 mph with gusts as high as 50 mph. Temperatures will be cooler behind the front Friday, with highs in the 60s west to near 70 at Medicine Lodge. Some blowing dust is possible as well on Friday. .LONG TERM...(Saturday through Thursday) Issued at 334 PM CDT Thu Mar 30 2023 A tranquil period is forecast for Saturday and Sunday, with much lighter winds and pleasant temperatures. Another intense shortwave trough will amplify across the plains by late Monday into Tuesday, with a very deep surface low over the central plains. There is still a lot of uncertainty with the timing, but a high wind event is possible with this system both ahead and behind the front. Given the speed of the system, precipitation is not expected this far west. Temperatures will warm by Sunday and Monday as south to southwest winds develop, with highs near 80 from Dodge City south. A slower moving storm system may develop over the southwestern United States by 7-9 April, which could possibly bring precipitation (most likely rain) to parts of the plains. But before then, dry weather is expected. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1111 PM CDT Thu Mar 30 2023 Temporary MVFR cigs at KHYS for a few more hours as a low stratus deck has filled in east of the dryline. The dryline will move east and cigs should be at VFR for the rest of the terminals. A LLJ will promote LLWS across the terminals during the overnight period. West to northwest 20 to 30 kt winds will prevail today as a Pacific front overtakes the dryline. Winds are the major concern. There also is a secondary concern of lower vis due to BLDU. Some of the visibility might be lower than what is currently reflected in the TAF. Low confidence though on the overall dust forecast and in particular to its impacts for the terminals. && .FIRE WEATHER... Issued at 111 AM CDT Thu Mar 30 2023 Strong west to northwest winds in the wake of a cold front, along with very low humidity, will lead to critical fire weather conditions Friday. && .PRELIMINARY POINT TEMPS/POPS... DDC 43 64 29 66 / 0 0 0 0 GCK 39 63 28 66 / 0 10 0 0 EHA 41 65 29 69 / 0 0 0 0 LBL 42 66 27 69 / 0 0 0 0 HYS 44 62 28 64 / 10 10 0 0 P28 52 69 35 65 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Friday for KSZ043>046-061>066-074>081-084>090. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Sugden FIRE WEATHER...Finch
In the hours before
Local storm report, Mar 30, 7:59 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
759 PM CDT THU MAR 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND GST 2 NNW LA CROSSE 38.56N 99.33W
03/30/2023 M59 MPH RUSH KS MESONET
MESONET STATION FW1214 LA CROSSE.
0401 PM NON-TSTM WND GST 4 NE HAYNE 37.15N 100.75W
03/30/2023 M64 MPH SEWARD KS MESONET
MESONET STATION UR350 4.4 NE HAYNE (UPR).
0421 PM NON-TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
03/30/2023 M53 MPH FORD KS ASOS
ASOS STATION KDDC DODGE CITY REGIONAL
AIRPORT.
0449 PM NON-TSTM WND GST 3 NW PIERCEVILLE 37.92N 100.72W
03/30/2023 M52 MPH FINNEY KS ASOS
ASOS STATION KGCK GARDEN CITY.
0523 PM NON-TSTM WND GST 9 NW WILBURTON 37.14N 101.90W
03/30/2023 M54 MPH MORTON KS MESONET
MESONET STATION CGLK1 CIMARRON.
0535 PM NON-TSTM WND GST 2 ESE SCOTT CITY 38.47N 100.88W
03/30/2023 M56 MPH SCOTT KS AWOS
AWOS STATION KTQK SCOTT CITY.
0600 PM NON-TSTM WND GST 4 WNW OGALLAH 39.00N 99.80W
03/30/2023 M58 MPH TREGO KS MESONET
MESONET STATION UP852 3.7 W OGALLAH (UPR).
0621 PM NON-TSTM WND GST 5 WNW ELKHART 37.04N 101.97W
03/30/2023 M51 MPH MORTON KS MESONET
MESONET STATION CW8810 ELKHART.
0635 PM NON-TSTM WND GST ELKHART 37.00N 101.90W
03/30/2023 M51 MPH MORTON KS AWOS
AWOS STATION KEHA ELKHART AWOS SITE.
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:04 PM CDT | Red Flag Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 116 min |
| Mar 31, 10:59 AM CDT | Blowing Dust Advisory | DDC | Grant, Haskell, Meade, Morton, Seward, Stanton and 1 more | 8 hr |
Nearby
Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.